Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 12, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at May 27, 2012, 4:20 AM EDT for Calhoun County, Clarendon County, Sumter County, South Carolina. It took effect at May 27, 2012, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2012, 4:20 AM EDT (08:20 UTC)
- In effect from
- May 27, 2012, 11:00 AM EDT
- Expired
- May 27, 2012, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
Counties Calhoun County, SC, Clarendon County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
759 WWUS72 KCAE 270820 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 420 AM EDT SUN MAY 27 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING UNTIL 8 PM THIS EVENING... .WINDS WILL INCREASE OVER LAKE MARION LATE THIS MORNING AND CONTINUE INTO THE AFTERNOON FROM THE NORTHEAST AT 15 TO 25 KNOTS. SCZ031-036>038-272030- /O.NEW.KCAE.LW.Y.0012.120527T1500Z-120528T0000Z/ SUMTER-ORANGEBURG-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...SUMTER...ORANGEBURG...ST. MATTHEWS... MANNING...SUMMERTON 420 AM EDT SUN MAY 27 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * LOCATIONS...LAKE MARION. * HAZARDS...GUSTY WINDS ON AREA LAKES. * TIMING...11 AM LATE THIS MORNING UNTIL 8 PM THIS EVENING. * WINDS...NORTHEAST AROUND 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
878 WWUS72 KCAE 271455 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1055 AM EDT SUN MAY 27 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM THIS EVENING... SCZ031-036>038-272300- /O.CON.KCAE.LW.Y.0012.120527T1500Z-120528T0000Z/ SUMTER-ORANGEBURG-CALHOUN-CLARENDON- INCLUDING THE CITIES OF...SUMTER...ORANGEBURG...ST. MATTHEWS... MANNING...SUMMERTON 1055 AM EDT SUN MAY 27 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...LAKE MARION. * HAZARDS...GUSTY WINDS ON AREA LAKES. * TIMING...UNTIL 8 PM THIS EVENING. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...HAZARDOUS CONDITIONS WILL OCCUR ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at May 27, 4:14 AM EDT, 6 minutes earlier.
Area forecast discussion, May 27, 4:14 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
414 AM EDT SUN MAY 27 2012
.SYNOPSIS...
THE UPPER RIDGE OVER THE REGION WILL WEAKEN TODAY AS SUBTROPICAL
STORM BERYL MOVES SOUTHWESTWARD TOWARD THE SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA COAST. SOME CLOUDS WILL BEGIN TO MOVE INTO THE
EASTERN PORTION OF THE STATE EARLY THIS MORNING. ADDITIONAL
CLOUDS WILL GRADUALLY PUSH WESTWARD DURING THE DAY TODAY INTO
MONDAY. THIS WILL INCREASE THE CHANCE OF SHOWERS AND ISOLATED
THUNDERSTORMS TODAY THROUGH MONDAY. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TUESDAY AND WEDNESDAY AS THE REMNANTS
OF BERYL INTERACT WITH AN APPROACHING COLD FRONT.
&&
.NEAR TERM /THROUGH TONIGHT/...
NHC FORECAST KEEPS SUBTROPICAL STORM BERYL AT ITS CURRENT STRENGTH
AS IS MOVES SOUTHWEST TOWARD THE GA/FL COAST. BERYL IS EXPECTED TO
MOVE INLAND ACROSS SOUTHEAST GEORGIA OR NORTHERN FLORIDA SUNDAY
NIGHT INTO MONDAY. MODEL TIME SECTIONS SHOW AN INCREASE IN
MOISTURE THROUGH THE PERIOD. MOISTURE FLUX WILL INCREASE LATER
TODAY THROUGH TONIGHT. WILL CONTINUE WITH A SLIGHT CHANCE/CHANCE
OF SHOWERS/THUNDERSTORMS THROUGH THE PERIOD. GUIDANCE AND LOCAL
NUMBERS VERY SIMILAR FOR TEMPS THROUGH THE PERIOD. ACTUAL MAX
TEMPERATURES HAVE BEEN RUNNING A BIT ABOVE MODEL CONSENSUS OVER
THE PAST FEW DAYS AND WILL STAY SLIGHTLY ABOVE TODAY. OVERNIGHT
MINS HAVE BEEN GOOD.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ON MONDAY...BERYL IS EXPECTED TO BE ACROSS EXTREME SOUTHEAST GA/NE
FL. MODEL TIME SECTIONS CONTINUE TO SHOW AN INCREASE IN MOISTURE
DURING THE SHORT TERM PERIOD. MOISTURE FLUX WILL CONTINUE TO
INCREASE AND EXPECT A BETTER CHANCE OF SHOWERS/THUNDERSTORMS
THROUGH THE PERIOD. THIS WILL ESPECIALLY TRUE AS BERYL INTERACTS
WITH A COLD FRONT THAT WILL BE PUSHING INTO THE REGION TUESDAY
AFTERNOON INTO TUESDAY NIGHT. EXPECT THIS PERIOD TO BE THE BEST
CHANCE FOR RAINFALL ACROSS THE CWA. GUIDANCE AND LOCAL NUMBERS
VERY CLOSE WITH TEMPERATURES AND POPS THROUGH THE PERIOD. ENSEMBLE
POPS SHOWING QUITE A RANGE THROUGH THE PERIOD...BUT WILL STAY NEAR
CONSENSUS OF THE MODELS.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
SOME UNCERTAINTY REMAINS ON HOW QUICKLY BERYL WILL BEGIN TO EXIT
THE REGION ON WEDNESDAY INTO WEDNESDAY NIGHT AS WELL AS THE EXACT
TRACK. OF THE TWO MODELS THE GFS IS FARTHER WESTWARD AND SLOWER
THAN THE MORE EASTWARD/FASTER ECMWF. NHC FORECAST IS CLOSER TO THE
ECMWF THAN THE GFS FORECAST. HAVE CONTINUED WITH SLIGHT CHANCE
SW/CHANCE POPS E/NE AS BERYL BEGINS TO EXIT THE CWA WEDNESDAY. THE
AREA WILL GET A BIT OF A REPRIEVE ON WEDNESDAY NIGHT WITH VERY LOW
CHANCES FOR PRECIPITATION. HOWEVER...BY THURSDAY INTO FRIDAY BOTH
ECMWF/GFS SHOW ANOTHER S/W MOVING EASTWARD TOWARD THE REGION ALONG
WITH A SURFACE LOW AND ASSOCIATED COLD FRONT. STILL SOME
UNCERTAINTY ON THE EXACT SPEED OF THE SYSTEM AS IT APPROACHES AND
MOVES ACROSS THE AREA BY THE END OF THE WEEK. WILL INCLUDE A
CHANCE OF SHOWERS/THUNDERSTORMS THROUGH SATURDAY...HIGHEST POPS
FRIDAY WITH COLD FRONT. EXPECT IMPROVING CONDITIONS DURING THE DAY
ON SATURDAY EVEN WITH A MENTION OF SLIGHT CHANCE FOR POPS.
TEMPERATURES WILL REMAIN NEAR/SLIGHT ABOVE NORMAL FOR DAYTIME
HIGHS AND OVERNIGHT LOWS THROUGH THE PERIOD.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
MAINLY CLEAR THROUGH EARLY MORNING ALTHOUGH SOME STRATUS MAY MOVE
INLAND FROM THE COAST. GUIDANCE MIXED AS TO EXTENT OF LOW
CLOUDINESS. WILL FORECAST VFR...ALTHOUGH SOME POTENTIAL FOR MVFR
AROUND 12Z AT OGB. NORTHEAST LOW LEVEL JETMAX ABOVE 20 KTS WILL
RESULT IN NO EARLY MORNING FOG THREAT AS WELL. SUBTROPICAL LOW
PRESSURE SYSTEM OFFSHORE MOVING SOUTHWEST TOWARD THE GEORGIA/FLORIDA
COAST WILL RESULT IN BREEZY CONDITIONS ACROSS THE AREA THIS
AFTERNOON WITH GUSTS TO 25 KTS POSSIBLE. EXPECT AN INCREASE IN
LOW-LEVEL MOISTURE BY THIS AFTERNOON WHICH SHOULD RESULT IN BROKEN
CUMULUS AT VFR LEVELS.
EXTENDED AVIATION OUTLOOK...UNCERTAINTY EXISTS IN THE LONGER TERM
PERIOD OF THE AVIATION...MAINLY DUE TO THE TRACK OF SUBTROPICAL
STORM BERYL. ADDITIONAL MOISTURE SHOULD SPREAD INLAND AHEAD OF THE
SYSTEM...WHICH COULD LEAD TO MVFR OR LOWER CONDITIONS IN FOG/STRATUS
SUNDAY NIGHT INTO MONDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR SCZ031-036>038.
GA...NONE.
&&
SYNOPSIS...77
NEAR TERM...77
SHORT TERM...77
LONG TERM...77
AVIATION...22Hazardous weather outlook, May 26, 5:31 AM EDT, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 531 AM EDT SAT MAY 26 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270931- AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA- EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK- MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER- 531 AM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Lake Wind Advisories in South Carolina, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.